FIORINAL (aspirin butalbital and caffeine) -YES. Codeine no!
Basically, agree. Overall, I agree with the others. Yet, let's go a little further. "Headache" is only a symptom. In your case, a symptom of what? How often? Good according to whom? Many patients like FwC for headache, but it can lead to poor outcome if used frequently or used to treat the wrong illness. Chasing headache with pain pills only works for rare headaches due to non-serious cause. Is that you?
Narcotics not good. This is a common misconception, and leads to a lot of suffering. Narcotics are very prone to cause rebound headache or medication overuse headache, and should be avoided. If triptans or nsaids are not sufficient, you should consider prophylactic treatment.
I have very severe migraines. Will fiorinal with codeine (aspirin butalbital caffeine and codeine) help?
Yes and no. Fiorinal (aspirin butalbital and caffeine) and Codeine are painkillers which can block the pain for a while (and cause drowsiness, other side effects & addiction), but will not get rid of the underlying problem. If you get these severe migraines more than 3 or 4 times a year, or if they last for more than half a day, talk to your doctor about migraine-specific treatments to prevent them or stop them in their tracks.
No, can make worse. Codeine is notorious for causing medication overuse and rebound headaches in patients who use it for migraine. Don't start down the slippery slope! Instead, talk with your doctor about effective prophylactic treatment to reduce the severity and frequency of your attacks- there are medications (topamax, elavil) and procedures (botox) that can make a world of difference.
No. This isn't a long term option. You should talk to your doctor about what is causing the migraines to get rid of the cause. This would just mask the symptoms and lead to rebound headaches.
Yes...but? Anyone with a medical (or dental license) plus a dea controlled substance registration.
Narcotic itch. Great question. Any narcotic (or opioid medication) can cause the side effect of itching. If the itching is severe, you may have to change to a different medication. Many other things can cause itching too. If you continue to have itching after stopping the medication, then you have to rule out other potential offending agents.
Usually sleepy. Fiorinal (aspirin butalbital and caffeine) is a sedative/barbiturate. Usually it makes people sleepy but 1-10% of people have the opposite reaction: wired, agitated, nervous.